Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 2006, 9:11 PM CST for Franklin County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2006, 9:11 PM CST (03:11 UTC)
- Expired
- Jan 12, 2006, 10:00 PM CST
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 9:32 PM CST | HAIL 0.75 | Cecil, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:53 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130311
SVRTSA
ARC047-130400-
/O.NEW.KTSA.SV.W.0014.060113T0311Z-060113T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
911 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1000 PM CST
* AT 907 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF CASS TO 11 MILES NORTH OF
CHARLESTON TO 22 MILES SOUTHWEST OF CHARLESTON...MOVING EAST AT
45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS...
CHARLESTON...OZARK...BRANCH...WIEDERKEHR VILLAGE...ALTUS AND
DENNING.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3576 9397 3543 9405 3521 9408 3539 9372
3577 9368
$$4 follow-up statements
000
WWUS54 KTSA 130328
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
926 PM CST THU JAN 12 2006
ARC047-130400-
/O.CON.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/
FRANKLIN AR-
926 PM CST THU JAN 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR
FRANKLIN COUNTY...
AT 920 PM CST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF CASS TO
OZARK TO CHARLESTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRANCH...REDDING...WIEDERKEHR VILLAGE...ALTUS...MOUNTAIN
TOP...TAFT...DENNING AND ALIX.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3576 9397 3543 9405 3521 9408 3539 9372
3577 9368
$$000
WWUS54 KTSA 130340
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST THU JAN 12 2006
ARC047-130400-
/O.CON.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/
FRANKLIN AR-
939 PM CST THU JAN 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR
EASTERN FRANKLIN COUNTY...
AT 937 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF TAFT TO 3 MILES EAST OF
WIEDERKEHR VILLAGE TO 5 MILES SOUTHEAST OF BRANCH...MOVING EAST AT 45
MPH.
THE TWO STRONGEST STORMS IN THE LINE WERE JUST WEST OF HUNT AND JUST
SOUTHEAST OF BRANCH.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3575 9376 3551 9382 3521 9408 3539 9372
3577 9368
$$000 WWUS54 KTSA 130350 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 950 PM CST THU JAN 12 2006 ARC047-130400- /O.CON.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/ FRANKLIN AR- 950 PM CST THU JAN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR SOUTHEAST FRANKLIN COUNTY... AT 945 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DENNING...MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3554 9371 3551 9382 3527 9395 3539 9372 $$
000 WWUS54 KTSA 130356 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 956 PM CST THU JAN 12 2006 ARC047-130406- /O.EXP.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/ FRANKLIN AR- 956 PM CST THU JAN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 1000 PM CST... THE THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON TIME. LAT...LON 3554 9371 3551 9382 3527 9395 3539 9372 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:02 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 12, 7:02 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST THU JAN 12 2006
.DISCUSSION...
UPDATED FORECAST WILL INCLUDE INCREASING POPS ACROSS NORTHERN
LOCATIONS AND INCLUDING WORDING FOR TORNADO WATCH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 07Hazardous weather outlook, Jan 12, 8:59 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 859 PM CST THU JAN 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 859 PM CST THU JAN 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. TORNADO. RISK...LIMITED. AREA...WEST CENTRAL ARKANSAS. ONSET...THROUGH MIDNIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THROUGH MIDNIGHT. DISCUSSION... THUNDERSTORMS WILL CONTINUE EASTWARD AND MOVE OUT OF THE TULSA WARNING AREA BY MIDNIGHT. WIND GUSTS TO 60 MPH AND UP TO GOLFBALL SIZE HAIL HAVE BEEN THE PRIMARY IMPACTS WITH THE STRONGEST STORMS. ADDITIONALLY...A LIMITED TORNADIC RISK CONTINUES WITHIN THE ARKANSAS RIVER VALLEY WHERE WIND PROFILES ARE MORE FAVORABLE. FIRE WEATHER DANGER WILL CONTINUE ELEVATED THROUGHOUT THE NIGHT PRIMARILY DUE TO NORTHWEST WINDS OF 15 TO 25 MPH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NEEDED ACROSS WESTERN ARKANSAS AND FAR EASTERN OKLAHOMA THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM / WINTER WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWEST WINDS WILL CONTINUE ON FRIDAY BEHIND THE COLD FRONT...BUT COOLER TEMPERATURES WILL PROVIDE SLIGHTLY HIGHER HUMIDITY. SOUTHERLY WINDS WILL AGAIN INCREASE ON SATURDAY CAUSING FIRE WEATHER CONDITIONS TO WORSEN. A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON SUNDAY. AS A STRONG LOW LEVEL JET DEVELOPS SUNDAY NIGHT...ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD NORTHEAST INTO WEST-CENTRAL ARKANSAS DURING THE DAY...WITH A SLIGHT OF A WINTRY MIX ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT INTO MONDAY. LATEST DATA INDICATES THAT THE HEAVIER PRECIPITATION WITH THIS SYSTEM MAY AGAIN DEVELOP JUST EAST OF THE AREA...FURTHER AGGRAVATING ONGOING DROUGHT CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jan 12, 8:38 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 SE CLAYTON 34.55N 95.30W
01/12/2006 0.75 INCH PUSHMATAHA OK PUBLIC
&&
NMKLocal storm report, Jan 12, 9:03 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 S NATURAL DAM 35.61N 94.39W
01/12/2006 0.88 INCH CRAWFORD AR EMERGENCY MNGR
0900 PM HAIL FORT SMITH 35.39N 94.40W
01/12/2006 1.00 INCH SEBASTIAN AR EMERGENCY MNGR
HAIL COVERING GROUND IN EAST AND SOUTH FORT SMITH
&&
NMKSpecial weather statement, Jan 12, 9:04 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CST THU JAN 12 2006
ARZ011-020-130345-
FRANKLIN AR-MADISON AR-
904 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 904 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF DELANEY TO 7 MILES
NORTHWEST OF VESTA TO 25 MILES SOUTHWEST OF CHARLESTON...MOVING EAST
AT 45 MPH.
THESE STORMS HAVE SHOWN SOME SIGNS OF WEAKENING...BUT WILL STILL BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Local storm report, Jan 12, 9:05 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL ROCK ISLAND 35.18N 94.47W
01/12/2006 0.75 INCH LE FLORE OK EMERGENCY MNGR
&&
NMKLocal storm report, Jan 12, 9:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL FORT SMITH 35.39N 94.40W
01/12/2006 1.00 INCH SEBASTIAN AR EMERGENCY MNGR
QUARTER SIZED HAIL AT ZERO STREET AND HWY 112 IN SOUTH
FORT SMITH
0854 PM HAIL FORT SMITH 35.39N 94.40W
01/12/2006 1.00 INCH SEBASTIAN AR PUBLIC
AT FORT SMITH AIRPORT
&&
NMKSpecial weather statement, Jan 12, 9:09 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST THU JAN 12 2006
ARZ010-130330-
WASHINGTON AR-
909 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 909 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF DURHAM TO 3 MILES SOUTHEAST
OF WINSLOW...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HICKS...TUTTLE...WINSLOW...
ELKINS...BRENTWOOD...WYOLA...ARNETT...DURHAM AND SULPHUR CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:53 PM CST | Severe Thunderstorm Warning | TSA | Benton, Washington | 67 min |
| Jan 12, 8:26 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.